Missouri, 2025

Winter Storm in Missouri, February 18 to 19, 2025

February 18 to 19, 2025 · NWS SGF · 30 events in 30 counties and zones

Light snowfall began to push east-southeast into Southeast Kansas and west-central Missouri during the early morning hours of February 18, 2025. As the day progressed into the afternoon and evening, more widespread moderate snow occurred, with pockets of heavy snow up to 10 inches.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Light snowfall began to push east-southeast into Southeast Kansas and west-central Missouri during the early morning hours of February 18, 2025. As the day progressed into the afternoon and evening, more widespread moderate snow occurred, with pockets of heavy snow up to 10 inches. Windy conditions also led to blowing snow, with many roadways quickly becoming covered, and parts of the I-44 corridor closing down from the heavy snowfall that led to several multiple car pileups. By late evening, snowfall rates began to decrease, with snowfall ending from west to east overnight into the early morning hours of February 19.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 17, 11:38 PM CST, 2 hours 37 minutes earlier. Its key messages:

  • Major winter storm will impact the entire area tonight through early Wednesday morning.
  • Snow will begin for some tonight after midnight, peaking late Tuesday morning into Tuesday evening across the entire area, with the snow ending Tuesday night into Wednesday morning.
  • Winter Storm Warning is in effect from tonight into early Wednesday morning.
  • Forecast generally calls for 6-12" of snow with locally higher amounts up to 16 inches where snow bands develop.
  • High confidence in dangerously cold temperatures and wind chills Tuesday through Thursday.
  • A Cold Weather Advisory is in effect for the entire area from 6PM Tuesday through 12PM Thursday.
Area forecast discussion, Feb 17, 11:38 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1138 PM CST Mon Feb 17 2025

.KEY MESSAGES...

- Major winter storm will impact the entire area tonight
  through early Wednesday morning.

- Snow will begin for some tonight after midnight, peaking late
  Tuesday morning into Tuesday evening across the entire area,
  with the snow ending Tuesday night into Wednesday morning.

- Winter Storm Warning is in effect from tonight into early
  Wednesday morning.

- Forecast generally calls for 6-12" of snow with locally
  higher amounts up to 16 inches where snow bands develop.

- High confidence in dangerously cold temperatures and wind
  chills Tuesday through Thursday.

- A Cold Weather Advisory is in effect for the entire area from
  6PM Tuesday through 12PM Thursday.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 250 PM CST Mon Feb 17 2025

An area of surface high pressure is located to the north with a
much colder air mass. Temperature currently range from the
teens across central Missouri to the upper 30s across far
southwestern Missouri. The colder air mass will continue to
advect into the region with highs range from around 5 degrees
north to the lower 20s across southern Missouri tonight into
Tuesday morning. Highs on Tuesday will only warm into the lower
teens to the middle 20s from north to south.

An upper trough will move across the region Tuesday into
Wednesday. Lift will start to develop across the area tonight
and a narrow band of snow is expected to develop after midnight.
The band will likely develop somewhere from the Highway 54
corridor to Highway 60. This band will be narrow so not all
locations will be impacted tonight. Within the band generally 1
to 2" of snow is expected.

As the upper level trough moves east an area of snow will
develop across the region from west to east Tuesday morning with
the snow peaking during the afternoon and evening hours. The
snow will then end from west to east Tuesday night into
Wednesday morning. Widespread snowfall amounts of 6 to 12" are
still expected with localized amounts up to 16". Models continue
to be in good agreement with widespread 6" or more of snow
across the area with locally higher bands. There are still some
difference in the models on the exact locations of these heavier
bands but they all show the heaviest snow will be across
southern Missouri.

Snow ratios will be higher with this event with the colder
temperatures in place. Therefore, the snow will be more drier in
nature. Gusty winds will also occur across the area, with gusts
up to around 30mph occurring at times across extreme
southeastern Kansas and western Missouri. As a result some
blowing and drifting of snow will occur reducing visibilities at
times. These conditions will make travel very difficult to
impossible for some. The heaviest snow will occur from late
Tuesday morning west into Tuesday evening impacting the evening
commute Tuesday. With the cold conditions and expected snowfall
amounts travel impacts will continue beyond Wednesday morning
after the snow ends. A Winter Storm Warning will remain in
effect from midnight tonight until 6AM Wednesday for the entire
area.

Lows Tuesday night into Wednesday morning will drop into the
zero to five above range with wind chill values dropping to 5 to
15 below.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 250 PM CST Mon Feb 17 2025

Another upper level trough will move through the area on
Wednesday, a much drier air mass will be in place across the
area so not expecting much precipitation with it, but cannot
rule out some flurries with the trough on Wednesday. The trough
will send a reinforcing shot of colder air mass. Highs will
only warm into the low to middle teens Wednesday afternoon with
lows zero to 10 below Wednesday night into Thursday morning.
Wind chill values Thursday morning will drop into the 10 to 20
below range. A Cold Weather Advisory remains in effect from
Tuesday evening through Thursday morning.

Highs on Thursday will again only warm into the teens, though
more sun should occur. Lows Friday morning drop to around zero.
Highs on Friday will warm into the 20s. The models then show an
upper level ridge moving over the region this weekend with a
warming trend with highs above freezing returning.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1128 PM CST Mon Feb 17 2025

VFR for the next few hours until snow begins to fill in west to
east around 09-12z. Then, expect MVFR/IFR ceilings for the rest
of the period with gusty easterly winds up to 30 mph. Snow will
be heavy at times Tuesday afternoon and will lower visibilities
down to under 1 SM. Snow will continue through the end of the
period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Storm Warning until 6 AM CST Wednesday for KSZ073-097-
     101.
     Cold Weather Advisory from 6 PM Tuesday to noon CST Thursday
     for KSZ073-097-101.
MO...Winter Storm Warning until 6 AM CST Wednesday for MOZ055>058-
     066>071-077>083-088>098-101>106.
     Cold Weather Advisory from 6 PM Tuesday to noon CST Thursday
     for MOZ055>058-066>071-077>083-088>098-101>106.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Soria
Hazardous weather outlook, Feb 17, 8:19 PM CST, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
819 PM CST Mon Feb 17 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
819 PM CST Mon Feb 17 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated excessive cold risk.
  Elevated snow risk.

DISCUSSION...

A band of snow is expected to develop across portions of the area
after midnight tonight generally somewhere from the Highway 54
corridor to the Highway 60 Corridor. One to two inches of snow
will be possible within this band of snow tonight and not all
locations will receive snow tonight. A major winter storm will
then impact the entire area on Tuesday into Wednesday morning.

Wind chill values of around five blow to five above zero will
occur north of the Interstate 44 corridor tonight into early
Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A major winter storm will impact the entire area Tuesday into
Wednesday morning. A Winter Storm Warning is in effect.

Forecast generally calls for 6-10" of snow with locally higher
amounts up to 14 inches where snow bands develop.

High confidence in dangerously cold temperatures and wind chills
Tuesday through Thursday as cold as 10 to 20 below zero. A Cold
Weather Advisory is in effect Tuesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 winter storm. Local standard time, as filed.

Winter Storm, St. Clair

When
February 18, 2:15 AM CST to February 19, 1:28 AM CST
Where
St. Clair forecast zone
Reported by
Broadcast Media
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

Light snowfall began to push into St. Clair County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4 to 5.8 inches of snow was reported across St. Clair County, causing multiple schools to close.

Winter Storm, Benton

When
February 18, 2:15 AM CST to February 19, 1:28 AM CST
Where
Benton forecast zone
Reported by
Broadcast Media
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

Light snowfall began to push into Benton County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 7 inches of snow was reported in Warsaw, causing multiple schools to close.

Winter Storm, Hickory

When
February 18, 2:15 AM CST to February 19, 1:28 AM CST
Where
Hickory forecast zone
Reported by
Broadcast Media
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

Light snowfall began to push into Hickory County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 3 to 3.8 inches of snow was reported across Hickory County with suspected higher amounts elsewhere. The snow caused multiple schools to close.

Winter Storm, Vernon

When
February 18, 2:20 AM CST to February 19, 1:28 AM CST
Where
Vernon forecast zone
Reported by
Public
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

Light snowfall began to push into Vernon County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 7 inches of snow were reported near Nevada in Vernon County, causing multiple schools to close.

Winter Storm, Morgan

When
February 18, 2:25 AM CST to February 19, 1:28 AM CST
Where
Morgan forecast zone
Reported by
Emergency Manager
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

Light snowfall began to push into Morgan County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4.5 to 7 inches of snow was reported across Morgan County, causing multiple schools to close.

Winter Storm, Miller

When
February 18, 2:30 AM CST to February 19, 1:28 AM CST
Where
Miller forecast zone
Reported by
Emergency Manager
Coordinates
38.215, -92.428 (the zone’s center; the record gives no point)

Light snowfall began to push into Miller County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 6 to 9 inches of snow was reported across Miller County, causing multiple schools to close.

Winter Storm, Camden

When
February 18, 2:35 AM CST to February 19, 1:28 AM CST
Where
Camden forecast zone
Reported by
Emergency Manager
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

Light snowfall began to push into Camden County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4 to 8 inches of snow was reported across Camden County, causing multiple schools to close.

Winter Storm, Jasper

When
February 18, 2:50 AM CST to February 19, 1:28 AM CST
Where
Jasper forecast zone
Reported by
Emergency Manager
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

Light snowfall began to push into Jasper County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 5-10 inches of snow were reported across Jasper County, causing multiple schools to close. Additionally, Interstate 44 near Sarcoxie was closed due to a multiple car pileup.

Winter Storm, Newton

When
February 18, 2:50 AM CST to February 19, 1:28 AM CST
Where
Newton forecast zone
Reported by
Department of Highways
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

Light snowfall began to push into Newton County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 2-4 inches of snow were reported across Newton County, causing multiple schools to close. Additionally, Interstate 44 near the Missouri/Oklahoma border was closed due to a multiple car pileup.

Winter Storm, Polk

When
February 18, 3:00 AM CST to February 19, 1:28 AM CST
Where
Polk forecast zone
Reported by
CoCoRaHS
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

Light snowfall began to push into Polk County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4 to 4.5 inches of snow was reported across Polk County, causing multiple schools to close.

Winter Storm, Dallas

When
February 18, 3:00 AM CST to February 19, 1:28 AM CST
Where
Dallas forecast zone
Reported by
Emergency Manager
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

Light snowfall began to push into Dallas County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 2.8 to 6.5 inches of snow was reported across Dallas County, causing multiple schools to close.

Winter Storm, Laclede

When
February 18, 3:00 AM CST to February 19, 1:28 AM CST
Where
Laclede forecast zone
Reported by
Department of Highways
Coordinates
37.658, -92.590 (the zone’s center; the record gives no point)

Light snowfall began to push into Laclede County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 2 inches of snow was reported across Laclede County, causing multiple schools to close. Additionally, Interstate-44 south of Stoutland was closed due to multiple car pileups.

Winter Storm, Pulaski

When
February 18, 3:15 AM CST to February 19, 1:28 AM CST
Where
Pulaski forecast zone
Reported by
Emergency Manager
Coordinates
37.825, -92.208 (the zone’s center; the record gives no point)

Light snowfall began to push into Pulaski County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 2.3 to 6.5 inches of snow was reported across Pulaski County, causing multiple schools to close.

Winter Storm, Dade

When
February 18, 3:20 AM CST to February 19, 1:28 AM CST
Where
Dade forecast zone
Reported by
COOP Observer
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

Light snowfall began to push into Dade County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 4.8 inches of snow was reported near Lockwood, causing multiple schools to close.

Winter Storm, Phelps

When
February 18, 3:20 AM CST to February 19, 1:28 AM CST
Where
Phelps forecast zone
Reported by
Law Enforcement
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

Light snowfall began to push into Phelps County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 6 to 6.5 inches of snow was reported across Phelps County, causing some schools to close.

Winter Storm, Dent

When
February 18, 3:35 AM CST to February 19, 1:28 AM CST
Where
Dent forecast zone
Reported by
Law Enforcement
Coordinates
37.607, -91.508 (the zone’s center; the record gives no point)

Light snowfall began to push into Dent County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 6 to 7 inches of snow was reported across Dent County, causing some schools to close.

Winter Storm, Shannon

When
February 18, 3:35 AM CST to February 19, 1:28 AM CST
Where
Shannon forecast zone
Reported by
CoCoRaHS
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

Light snowfall began to push into Shannon County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 4 inches of snow was reported across Shannon County, causing some schools to close.

Winter Storm, Greene

When
February 18, 4:00 AM CST to February 19, 1:28 AM CST
Where
Greene forecast zone
Reported by
Department of Highways
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

Light snowfall began to push into Greene County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 1.5 to 7.6 inches of snow was reported across Greene County, causing multiple schools to close. Additionally, Interstate-44 in both northwest and northeast Springfield was closed for three hours due to a couple multiple vehicle pileups.

Winter Storm, Webster

When
February 18, 4:00 AM CST to February 19, 1:28 AM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Light snowfall began to push into Webster County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 5.8 to 6.8 inches of snow was reported across Webster County, causing multiple schools to close.

Winter Storm, Texas

When
February 18, 4:15 AM CST to February 19, 1:28 AM CST
Where
Texas forecast zone
Reported by
Law Enforcement
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

Light snowfall began to push into Texas County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 4.5 inches of snow was reported across Texas County, causing some schools to close. Additionally, MO 181 from Business Road 60 in Cabool to EE-160 was closed due to the heavy snow.

Winter Storm, Wright

When
February 18, 4:20 AM CST to February 19, 1:28 AM CST
Where
Wright forecast zone
Reported by
COOP Observer
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

Light snowfall began to push into Wright County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 1 to 3 inches of snow was reported across Wright County, causing some schools to close. Additionally Highway H from Grovespring to Highway 95 was closed due to the heavy snow.

Winter Storm, Howell

When
February 18, 4:35 AM CST to February 19, 1:28 AM CST
Where
Howell forecast zone
Reported by
Emergency Manager
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

Light snowfall began to push into Howell County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4 to 5 inches of snow was reported across Howell County, causing some schools to close.

Winter Storm, McDonald

When
February 18, 4:50 AM CST to February 19, 1:28 AM CST
Where
McDonald forecast zone
Reported by
Emergency Manager
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Light snowfall began to push into McDonald County during the early morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 3 to 6.8 inches of snow were reported across McDonald County, causing multiple schools to close.

Winter Storm, Oregon

When
February 18, 5:15 AM CST to February 19, 1:28 AM CST
Where
Oregon forecast zone
Reported by
Emergency Manager
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Light snowfall began to push into Oregon County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 5.6 inches of snow was reported across Oregon County, causing some schools to close. Additionally, the Missouri Department of Transportation reported several roads closed across the county from the heavy snow.

Winter Storm, Barry

When
February 18, 5:20 AM CST to February 19, 1:28 AM CST
Where
Barry forecast zone
Reported by
COOP Observer
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Light snowfall began to push into Barry County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4 to 7.8 inches of snow were reported across Barry County, causing multiple schools to close.

Winter Storm, Lawrence

When
February 18, 5:20 AM CST to February 19, 1:28 AM CST
Where
Lawrence forecast zone
Reported by
Emergency Manager
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

Light snowfall began to push into Lawrence County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 5 inches of snow were reported across Lawrence County, causing multiple schools to close.

Winter Storm, Christian

When
February 18, 5:20 AM CST to February 19, 1:28 AM CST
Where
Christian forecast zone
Reported by
Amateur Radio
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Light snowfall began to push into Christian County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4.5 to 5.5 inches of snow were reported across Christian County, causing multiple schools to close.

Winter Storm, Taney

When
February 18, 6:00 AM CST to February 19, 1:28 AM CST
Where
Taney forecast zone
Reported by
CoCoRaHS
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Light snowfall began to push into Taney County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 8.5 inches of snow were reported across Taney County, causing multiple schools to close.

Winter Storm, Douglas

When
February 18, 6:15 AM CST to February 19, 1:28 AM CST
Where
Douglas forecast zone
Reported by
Amateur Radio
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

Light snowfall began to push into Douglas County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Between 4 to 5 inches of snow was reported across Douglas County, causing some schools to close.

Winter Storm, Ozark

When
February 18, 7:10 AM CST to February 19, 1:28 AM CST
Where
Ozark forecast zone
Reported by
Public
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

Light snowfall began to push into Ozark County during the morning hours of February 18 before more moderate to heavy snowfall occurred during the afternoon and evening. Up to 6 inches of snow was reported north of Three Brothers, causing some schools to close.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237210, 1237213, 1237215, 1237191, 1237217, 1237219, 1237220, 1237195, 1237197, 1237222, 1237224, 1237226, 1237227, 1237208, 1237241, 1237244, 1237249, 1237229, 1237231, 1237247, 1237235, 1237251, 1237198, 1237254, 1237199, 1237200, 1237201, 1237204, 1237238, 1237239.